MAUDE Adverse Event Report: MEDTRONIC MEXICO EDM LUMBAR DRAINAGE KIT; DEVICE, MONITORING, INTRACRANIAL PRESSURE

MEDTRONIC MEXICO EDM LUMBAR DRAINAGE KIT; DEVICE, MONITORING, INTRACRANIAL PRESSURE
Model Number 27302
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/29/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported the patient was admitted to the hospital on (b)(6) 2021 due to sudden headache and dizziness for 12 hours accompanied by vomiting.Lumbar cistern drainage was performed on (b)(6) 2021 due to left temporal lobe, left basal ganglia area, and radiated coronary cerebral hemorrhage as well as idiopathic ventricular hemorrhage and hypertension grade iii.On (b)(6) 2021, the patient's lumbar tube was blocked and the drainage was not smooth.The tube was flushed; however, the drainage was still not smooth.The lumbar cistern tube was removed on (b)(6) 2021.Lumbar puncture and cerebrospinal fluid replacement were performed daily after extubation for surgical treatment.
 
Event or Problem Description
Additional information received reported that the patient suffered from intracranial hemorrhage which caused blood clots in the cerebrospinal fluid of the subarachnoid space which led to the unsmooth drainage of the lumbar cistern.After the intracranial hemorrhage was treated, the problem was solved.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
EDM LUMBAR DRAINAGE KIT
Common Device Name
DEVICE, MONITORING, INTRACRANIAL PRESSURE
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
MDR Report Key12498829
Report Number9612164-2021-03606
Device Sequence Number16993651
Product Code GWM
UDI-Device Identifier00763000343194
UDI-Public00763000343194
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K984053
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Model Number27302
Device Catalogue Number27302
Device Lot Number221034572
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/16/2021
Supplement Date Received by Manufacturer09/22/2021
Initial Report FDA Received Date09/20/2021
Supplement Report FDA Received Date09/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age67 YR